Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 92, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 18, 2016, 4:18 PM MDT for 4 counties in Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2016, 4:18 PM MDT (22:18 UTC)
- Expired
- Jul 18, 2016, 5:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Box Butte County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE
The radar
The Cheyenne radar (KCYS), 148 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:27 PM MDT | TSTM WND GST 57 | Scottsbluff, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 10.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 330 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 2100 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
097 WUUS55 KCYS 182218 SVRCYS NEC013-123-157-165-182315- /O.NEW.KCYS.SV.W.0092.160718T2218Z-160718T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 418 PM MDT MON JUL 18 2016 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA... SOUTHEASTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA... NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... WESTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 515 PM MDT * AT 417 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE ALICE... OR 9 MILES NORTHEAST OF SCOTTSBLUFF...MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * THIS SEVERE THUNDERSTORM WILL BE NEAR... KILPATRICK LAKE AROUND 445 PM MDT. BEREA AROUND 515 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4180 10370 4209 10381 4238 10303 4189 10288 TIME...MOT...LOC 2217Z 251DEG 30KT 4199 10356 HAIL...0.75IN WIND...60MPH $$ RUBIN
4 follow-up statements
597 WWUS55 KCYS 182232 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 432 PM MDT MON JUL 18 2016 NEC013-123-157-165-182315- /O.CON.KCYS.SV.W.0092.000000T0000Z-160718T2315Z/ MORRILL NE-SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE- 432 PM MDT MON JUL 18 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHWESTERN MORRILL...SOUTHEASTERN SIOUX...NORTHEASTERN SCOTTS BLUFF AND WESTERN BOX BUTTE COUNTIES... AT 431 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE MINATARE... OR 13 MILES NORTHEAST OF SCOTTSBLUFF...MOVING EAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. THIS SEVERE STORM WILL BE NEAR... ANGORA AROUND 515 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4182 10354 4215 10365 4238 10303 4189 10288 TIME...MOT...LOC 2231Z 275DEG 22KT 4196 10343 HAIL...0.75IN WIND...60MPH $$ RUBIN
360
WWUS55 KCYS 182247
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT MON JUL 18 2016
NEC157-165-182256-
/O.CAN.KCYS.SV.W.0092.000000T0000Z-160718T2315Z/
SIOUX NE-SCOTTS BLUFF NE-
447 PM MDT MON JUL 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SIOUX AND
NORTHEASTERN SCOTTS BLUFF COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4184 10335 4198 10334 4203 10338 4221 10343
4238 10303 4189 10288
TIME...MOT...LOC 2246Z 258DEG 28KT 4197 10327
$$
NEC013-123-182315-
/O.CON.KCYS.SV.W.0092.000000T0000Z-160718T2315Z/
MORRILL NE-BOX BUTTE NE-
447 PM MDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHWESTERN MORRILL AND WESTERN BOX BUTTE COUNTIES...
AT 446 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
KILPATRICK LAKE...OR 21 MILES EAST OF SCOTTSBLUFF...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN MORRILL AND WESTERN BOX BUTTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4184 10335 4198 10334 4203 10338 4221 10343
4238 10303 4189 10288
TIME...MOT...LOC 2246Z 258DEG 28KT 4197 10327
HAIL...0.75IN
WIND...60MPH
$$
RUBIN125
WWUS55 KCYS 182300
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
500 PM MDT MON JUL 18 2016
NEC013-123-182315-
/O.CON.KCYS.SV.W.0092.000000T0000Z-160718T2315Z/
MORRILL NE-BOX BUTTE NE-
500 PM MDT MON JUL 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTH CENTRAL MORRILL AND SOUTH CENTRAL BOX BUTTE COUNTIES...
AT 500 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANGORA...OR 16
MILES SOUTHWEST OF ALLIANCE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANGORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4186 10318 4196 10322 4207 10327 4207 10294
4189 10288
TIME...MOT...LOC 2300Z 271DEG 29KT 4193 10312
HAIL...0.75IN
WIND...60MPH
$$
RUBIN080
WWUS55 KCYS 182305
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
505 PM MDT MON JUL 18 2016
NEC013-123-182315-
/O.EXP.KCYS.SV.W.0092.000000T0000Z-160718T2315Z/
MORRILL NE-BOX BUTTE NE-
505 PM MDT MON JUL 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MORRILL AND
SOUTH CENTRAL BOX BUTTE COUNTIES WILL EXPIRE AT 515 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4186 10318 4196 10322 4207 10327 4207 10294
4189 10288
TIME...MOT...LOC 2302Z 251DEG 30KT 4193 10312
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:35 PM MDT, 43 minutes earlier.
Area forecast discussion, Jul 18, 3:35 PM MDT, 43 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 335 PM MDT MON JUL 18 2016 .SHORT TERM...(This evening through Wednesday) Issued at 335 PM MDT Mon Jul 18 2016 The primary focus of this forecast deals with trying to pin down timing, strength and coverage of thunderstorms later this afternoon/evening. Latest satellite pix depict shortwave energy rotating northeast around the periphery of strong high located ovr the central plains. Convection has been fairly subdued thus far, likely struggling to overcome 0-6 km shear that has been not quite strong enough. This will be changing as these storms push into a much more favorable environment across the western Nebraska Panhandle over the next several hours. 21Z SPC mesoanalysis shows SBCAPES in excess of 3000 j/kg with a cap that continues to erode with the approach of the upstream shortwave. Expect additional development/intensification as these storms roll into the panhandle this evening. Favorable supercell composite along with deep layer shear suggest that storms will be discrete initially and merge into a multicell linear structure this evening. Large hail, damaging winds and very heavy rain will be the primary hazards. Speaking of heavy rain, contemplated a flash flood watch for the panhandle, but storms have been moving at a fast enough clip to hold off and 12z model output did not lend to certainty. Will keep heavy rain mention in the forecast and will continue to monitor. This activity will move east of the area by around 8 PM or so. Heights will continue building on Tuesday as the upper high strengthens across the central plains. This will produce very hot temperatures especially for elevations below 5000 feet. Expect Chadron/Alliance to be close to, if not reach triple digits. Can't rule out an isolated shower or rogue thunderstorm Tuesday afternoon/evening, but coverage/strength would be limited. Temperatures will warm a few degrees for Wednesday, which will likely be the hottest day of the week. Low 100s will certainly be in the cards for northern Nebraska Panhandle locations. Warm mid-level temperatures will cap the eastern plains. However, will likely begin seeing a surge of monsoonal moisture into the southeast Wyoming mountains by Wednesday afternoon. .LONG TERM...(Wednesday night through Monday) Issued at 335 PM MDT Mon Jul 18 2016 The large upper high centered over the southern plains mid-week will shift westward into the desert southwest over the weekend then hold over that area into early next week. Monsoonal moisture initially moving across the region will keep chances for mainly late day convection going through Friday then diminish over the weekend as the upper flow turns more westerly then northwesterly over the weekend and cuts off the moist flow. A decent shortwave may enhance convection again Sunday before drying again on Monday. Rather hot temperatures expected through Friday before lowering closer to seasonal averages over the weekend as thicknesses lower some in response to shortwave energy moving across south-central Canada. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday morning) Issued at 1119 AM MDT Mon Jul 18 2016 Some low stratus lingering around KAIA late this morning should dissipate by early afternoon. After that mostly VFR expected for all terminals through tonight. Exceptions will be periods of MVFR visibilities in widely sctd showers and storms mainly east of the mtns this afternoon and over the Panhandle this evening. && .FIRE WEATHER... Issued at 335 PM MDT Mon Jul 18 2016 A typical late July pattern ongoing with a very hot week ahead for lower elevations of SE Wyoming and W Nebraska. These areas will see scattered shower and thunderstorm activity this afternoon/evening, some of which could become severe containing large hail and damaging winds. Otherwise, will see the first push of monsoonal moisture into the southeast Wyoming mountains ramping up this week. This will produce better chance for moisture for moutain locations. Minimum humidity values will drop below 15 percent this week, but wind gusts will remain below critical thresholds of 25 mph. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...CAH LONG TERM...RE AVIATION...RE FIRE WEATHER...CAH
Hazardous weather outlook, Jul 18, 4:19 AM MDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 419 AM MDT MON JUL 18 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119- 191030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 419 AM MDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN MAINLY ALONG AND EAST OF A LUSK TO LARAMIE LINE. SOME OF THESE STORMS ARE EXPECTED COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. HOWEVER, THE BIGGER THREAT THIS AFTERNOON AND EVENING COULD BE THE POTENTIAL FOR TORRENTIAL RAINFALL ESPECIALLY IN THE SOUTHERN PANHANDLE WHERE THEY MAY RECEIVE SOME ISOLATED FLASH FLOODING. THE STORMS WILL GENERALLY MOVE NORTHEAST AT 10 TO 20 MPH, BUT SOME OF THESE STORMS IN THE SOUTHERN PANHANDLE MAY HAVE SLOWER MOVEMENT WITH A FEW OF THE STORMS TRAINING OVER THE SAME LOCATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE AFTERNOON THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY WITH THE BEST CHANCE ALONG THE I-80 CORRIDOR. SOME OF THESE STORMS MAY BECOME STRONG, BUT THE SEVERE CHANCES LOOK TO BE RATHER LIMITED AT THIS TIME. THE NEXT BEST CHANCE OF THUNDERSTORMS IS EXPECTED TO OCCUR LATE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE POSSIBLE THIS AFTERNOON MAINLY ALONG AND EAST OF A LARAMIE TO LUSK LINE. WYZ104-105-109>116-191030- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE- 419 AM MDT MON JUL 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DEVELOP MAINLY ALONG THE SNOWY AND SIERRA MADRE MOUNTAIN RANGES THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG WITH SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS WEEK.
In the hours before
Special weather statement, Jul 18, 3:07 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 307 PM MDT MON JUL 18 2016 WYZ102-107-108-182145- NIOBRARA COUNTY WY-GOSHEN COUNTY WY-EAST PLATTE COUNTY WY- 307 PM MDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN...SOUTHERN NIOBRARA AND NORTHEASTERN PLATTE COUNTIES UNTIL 345 PM MDT... AT 306 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAWHIDE BUTTES...OR 12 MILES SOUTHWEST OF LUSK...MOVING NORTH AT 50 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LUSK AND MANVILLE AROUND 320 PM MDT. LANCE CREEK AROUND 345 PM MDT. LAT...LON 4252 10452 4254 10468 4313 10482 4310 10419 TIME...MOT...LOC 2106Z 184DEG 43KT 4260 10458 RUBIN
Special weather statement, Jul 18, 3:27 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT MON JUL 18 2016
NEZ019-096-WYZ108-182200-
SOUTH SIOUX NE-SCOTTS BLUFF NE-GOSHEN COUNTY WY-
327 PM MDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX...WESTERN
SCOTTS BLUFF AND SOUTHEASTERN GOSHEN COUNTIES UNTIL 400 PM MDT...
AT 327 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST OF
TORRINGTON TO NEAR MORRILL TO NEAR HAWK SPRINGS RECREATION AREA...AND
MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MORRILL AROUND 335 PM MDT.
MITCHELL AROUND 345 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HENRY.
LAT...LON 4242 10360 4211 10361 4174 10394 4172 10423
4194 10409 4220 10397
TIME...MOT...LOC 2127Z 237DEG 22KT 4219 10391 4195 10397 4175 10417
RUBINSpecial weather statement, Jul 18, 3:43 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 343 PM MDT MON JUL 18 2016 WYZ102-182215- NIOBRARA COUNTY WY- 343 PM MDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NIOBRARA COUNTY UNTIL 415 PM MDT... AT 343 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF KEELINE TO 11 MILES SOUTHEAST OF LANCE CREEK. THESE STORMS WERE MOVING NORTH AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL NIOBRARA COUNTY. LAT...LON 4308 10488 4311 10436 4291 10436 4278 10487 TIME...MOT...LOC 2143Z 142DEG 3KT 4281 10484 4294 10444 RUBIN
Special weather statement, Jul 18, 3:53 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
353 PM MDT MON JUL 18 2016
WYZ102-182300-
NIOBRARA COUNTY WY-
353 PM MDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NIOBRARA COUNTY
UNTIL 500 PM MDT...
AT 353 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF REDBIRD...OR 25 MILES NORTH OF LUSK...MOVING NORTHEAST
AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
REDBIRD AROUND 420 PM MDT.
LAT...LON 4331 10405 4314 10406 4303 10423 4311 10439
4340 10425
TIME...MOT...LOC 2153Z 214DEG 16KT 4311 10429
RUBINSpecial weather statement, Jul 18, 4:01 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 401 PM MDT MON JUL 18 2016 NEZ003-019-096-182230- SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE- 401 PM MDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...CENTRAL SCOTTS BLUFF AND WEST CENTRAL BOX BUTTE COUNTIES UNTIL 430 PM MDT... AT 401 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF LAKE ALICE TO NEAR HUBBARD HILL...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... SCOTTSBLUFF...GERING AND TERRYTOWN AROUND 420 PM MDT. SCOTTSBLUFF AIRPORT...LAKE MINATARE CAMPGROUND AND LAKE MINATARE AROUND 430 PM MDT. LAT...LON 4220 10333 4177 10356 4177 10400 4213 10380 TIME...MOT...LOC 2201Z 251DEG 28KT 4210 10369 4179 10386 RUBIN
Local storm report, Jul 18, 4:04 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
404 PM MDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST 11 SSW REDBIRD 43.09N 104.35W
07/18/2016 E60.00 MPH NIOBRARA WY TRAINED SPOTTER
&&
KCOTSAKIThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:26 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 34 min |
| Jul 17, 11:04 PM MDT | Special Weather Statement | CYS | Kimball | 26 min |
| Jul 18, 3:27 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 33 min |
| Jul 18, 4:01 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 29 min |
| Jul 18, 4:56 PM MDT | Special Weather Statement | CYS | Kimball | 49 min |
| Jul 18, 5:42 PM MDT | Special Weather Statement | CYS | Banner | 33 min |
| Jul 18, 5:44 PM MDT | Special Weather Statement | CYS | Kimball | 46 min |
| Jul 18, 5:48 PM MDT | Areal Flood Advisory | CYS | Kimball | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.